Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 99, NWS Gaylord, MI

October 26, 2011

NWS Gaylord, MI issued this small craft advisory at Oct 26, 2011, 10:29 AM EDT. It took effect at Oct 26, 2011, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2011, 10:29 AM EDT (14:29 UTC)
In effect from
Oct 26, 2011, 11:00 AM EDT
Expired
Oct 26, 2011, 3:38 PM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WHUS73 KAPX 261429
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 AM EDT WED OCT 26 2011

LHZ348-349-262200-
/O.CAN.KAPX.SC.Y.0098.000000T0000Z-111026T2200Z/
/O.NEW.KAPX.SC.Y.0099.111026T1500Z-111026T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1029 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-261530-
/O.CAN.KAPX.SC.Y.0097.000000T0000Z-111026T1500Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1029 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
940 
WHUS73 KAPX 261938
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT WED OCT 26 2011

LHZ348-349-262045-
/O.CAN.KAPX.SC.Y.0099.000000T0000Z-111026T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
338 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 10:28 AM EDT, 1 minute earlier.

Area forecast discussion, Oct 26, 10:28 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1028 AM EDT WED OCT 26 2011

.SYNOPSIS.../ISSUED AT 450 AM/

COOL WEATHER WILL BE WITH US THROUGH THE WEEKEND. AFTER QUIET
CONDITIONS TODAY AND TONIGHT...WE WILL HAVE PERIODIC CHANCES FOR
SHOWERS THURSDAY INTO FRIDAY NIGHT. ANOTHER CHANCE FOR RAIN ARRIVES
SUNDAY AND SUNDAY NIGHT. SLIGHTLY WARMER WEATHER WILL ARRIVE NEXT
WEEK.

JZ

&&

.SHORT TERM.../ISSUED AT 1025 AM/...THIS AFTERNOON

LOWER CLOUDS SLOWLY EXITING TO THE THE SOUTH OF THE AREA THIS
AFTERNOON...ONLY TO BE REPLACED BY INCREASING AMOUNTS OF MID/HIGH
LEVEL CLOUDS. NEXT BATCH OF CLOUDINESS IS ASSOCIATED WITH 130KT H3
JET ENERGY AND MID LEVEL VORT CENTER OVER UPPER MICHIGAN WHICH
WILL SAG SLOWLY SOUTHWARD OVER THE NEXT 24 HOURS. SO A MOSTLY
CLOUDY AFTERNOON IN STORE FOR THE AREA WITH A FEW BREAKS OF
SUNSHINE POSSIBLE /ESPECIALLY LATE IN THE DAY/. WEAK COLD AIR
ADVECTION THROUGHOUT THE AFTERNOON...WHICH COMBINED WITH THE
CLOUDS...WILL KEEP TEMPERATURES IN THE MID 40S TO AROUND 50
DEGREES.

NO DRIZZLE REPORTS OVER THE PAST FEW HOURS BUT LOWER CLOUDS ACROSS
PORTIONS OF THE HIGHER TERRAIN OF NORTHERN LOWER MAY STILL BE
PRODUCING PATCHY DRIZZLE. ANY LINGERING DRIZZLE WILL END BY MIDDAY
IN ALL AREAS AS LOW LEVEL MOISTURE CONTINUES TO DIMINISH.

JK

&&

.LONG TERM.../ISSUED AT 450 AM/...TONIGHT AND BEYOND

BIG PICTURE: ONCE THE LONGWV TROF IS RE-ESTABLISHED...WEAK SHRTWV
TROFS IN NW FLOW AND LAKE EFFECT WILL BRING MULTIPLE MODEST PCPN
THREATS THE NEXT SEVERAL DAYS.

TNGT: THERE'S LOTS OF HIGH CLOUDS ON SATL UPSTREAM AHEAD OF
ADVANCING UPPER TROF. THIS WILL KEEP MOST OF NRN LOWER FAIRLY
CLOUDY. FROM THE STRAITS N...CONFIDENCE IS LOWER IN SKYCOVER BUT
BELIEVE IT WILL AVERAGE P-M/CLOUDY. WEAK CAA WILL BEGIN TO INCREASE
DELTA T'S TO 13-14C. THE NMM AND ARW MODELS DEVELOP LAKE EFFECT
SHWRS ON THE COASTS...WITH THE ARW MOST AGRESSIVE. FLOW IS
ANTICYCLONIC AND THE PREVIOUS 4 PM/MON APX FCST WAS DRY. BUFKIT
SOUNDINGS DON'T SHOW ANY LAKE-INDUCED POSITIVE AREA UNTIL DAYLIGHT
THU. SO DRY FCST CONTINUED. LIGHT N-NE WINDS.

AN INVERTED SFC TROF WILL BEGIN TO FORM FROM LAKE ERIE TO SSM.

CONFIDENCE: CLOUD FCST IS BELOW AVERAGE CONFIDENCE THU-FRI. BUT
WHILE THERE COULD BE PERIODS OF P/CLOUDY OR EVEN M/CLEAR IN
SPOTS...BELIEVE ODDS FAVOR M/CLOUDY WITH COLD ALOFT AND MODEST
OVERLAKE INSTABILITY.

DAYTIME TEMPS ARE ABOVE AVERAGE CONFIDENCE AND NIGHTTIME TEMPS
AVERAGE CONFIDENCE...BUT WE KNOW SOME AREAS COULD TURN M/CLEAR AT
TIMES. WHERE THIS OCCURS...THE FCST WILL PROBABLY NOT BE COLD
ENUF. GIVEN UNCERTAINTY IN SKY/TEMPS...USED CONSENSUS GUIDANCE.

THU: THE WRN TROF MOVES THRU. DIFFICULT TO DETERMINE CLOUD COVER
IN THE MRNG...BUT POCKETS OF MRNG SUNSHINE WILL SELF DESTRUCT AS
THE COLUMN TURNS COOL AND UNSTABLE. MID-LEVEL LAPSE RATES
INCREASE TO 7.5C/KM AND LAKE-INDUCED EQUILIBRIUM LEVELS INCREASE
TO ROUGHLY THE TROPOPAUSE. BUFKIT SOUNDINGS HAVE SOME MODEST LAND-
BASED CAPE AS WELL. SO EXPECT SHWRY WX TO DEVELOP WITH DAYTIME
HEATING. A FEW RUMBLES OF THUNDER AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STRONGER CELLS THAT DEVELOP. INVERTED SFC TROF REMAINS
AND WILL HELP TO FOCUS CONVERGENCE/LIFT.

PRES GRADIENT WILL BE WEAK. PASSAGE OF LOW-LEVEL RIDGE WILL BACK
WINDS FROM LIGHT NE TO NW.

PLEASE SEE MARINE SECTION FOR POSSIBLE THREAT OF WATERSPOUTS ON THE
NEARSHORE WATERS. DAYSHIFT WILL RE-EVALUATE THREAT AND IT MAY NEED
TO BE ADDED TO THE FCST AND HWO.

THU NGT: WNW FLOW WITH MARGINAL LAKE INSTABILITY PROBABLY KEEPS LAKE
CLOUDS AND THREAT OF SHWRS OVER NW LOWER AND PARTS OF THE ERN U.P.

FRI: THREAT OF SHWRS WILL EXPAND TO ALL INLAND AREAS BUT WARMING
ALOFT /700-500 MB/ WILL MITIGATE THUNDER.

HALBLAUB

REST OF THE FORECAST...DIGGING SHORTWAVE WILL MOVE FROM THE UPPER MS
TO UPPER OHIO VALLEYS FRI NIGHT/SATURDAY...IN OTHER WORDS TRACKING
JUST TO OUR SOUTH. WILL CARRY ON WITH A CHANCE OF -SHRA FRI
NIGHT...AND PERHAPS GETTING A BIT MIXY IN EASTERN UPPER AS 850MB
TEMPS FALL TO -6C. WITH 500MB TEMPS DOWN TO -32C...GRIDS WILL
INCLUDE A SLIGHT CHANCE FOR THUNDER OVER NORTHERN LAKE MI AND NW
LOWER MI. (MAYBE A WATERSPOUT THREAT BY THEN AS WELL.) MID-LEVEL
SUBSIDENCE AND BUILDING/BROAD HIGH PRESSURE AT THE SURFACE WILL
CONTRIBUTE TO DRIER WX SATURDAY/SAT NIGHT. MODELS STILL DIFFER ON
TIMING THE ONSET OF BETTER WARM ADVECTION/DEVELOPING PRECIP CHANCES
AFTER THAT. THE 00Z GEM/GFS ARE IN EXCELLENT AGREEMENT ON A FASTER
SOLUTION...AND IN DEFERENCE TO THAT WILL EASE POPS UPWARD A TOUCH
FOR SUNDAY...WITH A CHANCE OF -SHRA IN THE STRAITS AND EASTERN UPPER
MI...AND A SMALL PART OF NW LOWER. BETTER CHANCE FOR RAIN SUNDAY
NIGHT...THEN TRENDING POPS DOWNWARD MONDAY. TEMPS CHILLY THRU THE
WEEKEND...RECOVERING TO NEAR CLIMO EARLY NEXT WEEK.

JZ

&&

.MARINE.../ISSUED AT 450 AM/

SCALED BACK SCA'S OVER FAR NRN LAKE MI AND LAKE HURON. THE SCA
FROM GRAND TRAVERSE LIGHT TO MANISTEE CAN PROBABLY BE PULLED DOWN
BY 11 AM AS WINDS AND WAVES ARE CURRENTLY MARGINAL AND WILL
CONTINUE TO SUBSIDE. SCA'S WILL CONTINUE THRU THE DAY ON LAKE
HURON FOR BRISK NE WINDS. THE DAYSHIFT MAY NEED TO EXTEND IT INTO
THIS EVNG FOR LEFTOVER SEAS ABOVE 4 FT.

THU-FRI: NO FLAGS/HEADLINES EXPECTED. HOWEVER...THERE MAY BE A
THREAT OF WATERSPOUTS THU. WITH WEAKENING PRESSURE GRADIENT TNGT
...LAND BREEZES MAY FORM OVER THE WATERS INTO THU MRNG.
INSTABILITY SHWRS WILL DEVELOP DURING THE DAY...AND INTERACTION
WITH POSSIBLE LAND BREEZES WOULD RESULT IN A WATERSPOUT THREAT.
THIS MAY EVENTUALLY NEED TO BE ADDED TO THE FCST.

HALBLAUB

&&

.AVIATION.../ISSUED AT 737 AM/...VALID FOR 12Z TAFS

TODAY: LEFTOVER MVFR CIGS AT TVC MBL WILL IMPROVE TO VFR 13-15Z.
APN PLN ARE ALREADY THERE. VFR CIGS WILL GRADUALLY LIFT FURTHER TO
8000-12000 FT. COULD SEE A FEW-SCT 3000-4000 FT STRATOCU DEVELOP
BY MIDDAY. OTHER THAN A LITTLE MRNG GUSTINESS...WINDS NE 5-10 KTS
EVENTUALLY TURN N.

TNGT: VFR CIRRUS CIGS INITIALLY...BUT LOCAL WRF MODEL DEPICTS
LAKE CLOUDS MOVING IN OR DEVELOPING. 4000 FT CIGS EXPECTED
EXCEPTING PLN WHERE NE FLOW PROBABLY KEEPS LAKE CLOUDS SCT. WINDS
WILL BECOME CALM OR NEARLY CALM.

HALBLAUB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ348-349.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Oct 26, 4:11 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EDT WED OCT 26 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
411 AM EDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS WILL OCCUR THURSDAY. THE HEAVIEST SHOWERS COULD
PRODUCE A FEW RUMBLES OF THUNDER AND SMALL HAIL...MAINLY IN THE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE.

HALBLAUB

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.